Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Side Effects
avatar
tls69 posted:
my 13 year old son is taking 72mg of Concerta a day. He has been making sounds outloud without realizing it and when asked why he makes the sound his response is "i dont know". He is also starting to talk as if he had a dental procedure done and the novacaine is starting to wear off. Are these serious side effects from the medicines? Should he be taken off of the medicine? Any information would be helpful, please.
Reply
 
avatar
Gina Pera responded:
tls69. Some people might require that large a dosage of Concerta, but it's not entirely common.

What was the process undertaken when the physician started your child on medication? Was he started at a low dose (18 mg is the lowest for Concerta) and monitored over weeks/months as the dosage was increased for maximum effect?

The idea is to keep increasing slowly until side effects outweigh positive effects -- and then to back down.

Are what you describe "serious side effects" from the medication? I cannot say as I am not a medical professional. But I can tell you if my family member was experiencing them, I'd be concerned.

What does your physician say?


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

Teaching Your Child to Swallow a PillExpert
Many children (and adults) have difficulty swallowing pills. This often becomes critical as many long-acting medications can not be ... More
Was this Helpful?
8 of 8 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.